Alert archive / Florida / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 90, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 2005, 6:18 PM EDT for Seminole County, Volusia County, Florida. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 6, 2005, 6:18 PM EDT (22:18 UTC)
- Expired
- Aug 6, 2005, 6:46 PM EDT
- In force
- 28 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 6:20 PM EDT | TSTM WND DMG | Sanford, FL | LARGE TREES DOWN BLOCKING EASTBOUND LANE OF HIGHWAY 46A... AND ON COUNTRY CLUB ROAD CLOSE TO GROVE LANE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 417 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 887 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 062219 SVRMLB FLC117-127-062300- /O.NEW.KMLB.SV.W.0090.050806T2218Z-050806T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT SAT AUG 6 2005 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...SANFORD WESTERN VOLUSIA COUNTY IN EAST CENTRAL FLORIDA THIS INCLUDES THE CITIES OF...DE BARY...ORANGE CITY * UNTIL 700 PM EDT * AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SANFORD...AND MOVING NORTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DE BARY AND DELTONA BY 625 PM EDT ORANGE CITY BY 630 PM EDT CASSADAGA AND LAKE HELEN BY 635 PM EDT DE LAND BY 645 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. EXCESSIVE CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF AT ALL POSSIBLE...STAYING AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. LAT...LON 2873 8141 2875 8118 2915 8124 2910 8146 $$ KELLY
1 follow-up statement
000 WWUS52 KMLB 062246 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 646 PM EDT SAT AUG 6 2005 FLC117-127-062256- /O.CAN.KMLB.SV.W.0090.000000T0000Z-050806T2300Z/ SEMINOLE FL-VOLUSIA FL- 646 PM EDT SAT AUG 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN VOLUSIA AND NORTHWESTERN SEMINOLE COUNTIES IS CANCELLED... AT 646 PM EDT NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING DAMAGING WINDS OR LARGE HAIL. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE FROM THE THUNDERSTORMS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST SEVERE WEATHER INFORMATION. LAT...LON 2873 8141 2875 8118 2915 8124 2910 8146 $$ KELLY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:32 PM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 6, 1:32 PM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 132 PM EDT SAT AUG 6 2005 .DISCUSSION... THROUGH TONIGHT...SEEMED TO BE A LITTLE SUBSIDENCE TO THE WEST OF VORT OVER THE ATLANTIC EARLIER...BUT NOW WEST COAST STORMS ARE DEVELOPING AND PUSHING INLAND. ACTIVITY WILL BEGIN TO AFFECT INTERIOR OF EC FL BY MID AFTERNOON AND INCREASE NEAR THE EAST COAST LATE THIS AFTERNOON AS INTERIOR STORMS AND OUTFLOWS REACH THE EAST COAST COUNTIES AND INTERACT WITH EAST COAST BOUNDARY...WHICH IS ALREADY DEVELOPING. EXPECT A FEW STRONG/MARG SVR STORMS AS ACTIVITY APPROACHES E COAST LATER THIS AFTN...SEE HWOMLB FOR SPECIFICS ON HAZARDS. HAVE INDICATED SCATTERED STORMS FOR THIS EVENING ALL AREAS...WITH COVERAGE A LITTLE HIGHER NEAR THE EAST COAST. ACTIVITY WILL BEGIN TO WIND DOWN SHORTLY AFTER SUNSET INTERIOR BUT MAY LINGER A LITTLE LONGER NEAR THE EAST COAST. SUN/MON...LOW/MID LEVEL TROUGHING ASSOCIATED WITH WEAK LOW OVER THE CENTRAL GULF COAST WILL MAINTAIN A WESTERLY COMPONENT TO THE STEERING FLOW AS LOW LEVEL RIDGE REMAINS SUPPRESSED TO THE SOUTH. CURRENT WATER VAPOR LOOP SHOWING A LITTLE DRY AIR TRYING TO WRAP AROUND THE LOW. TODAYS ETA SHOWING MORE MID LEVEL DRY AIR THAN PREVIOUS RUN MOVING OVER THE EASTERN GULF AND CENTRAL FLORIDA AS LOW/MID LEVEL LOW OVER THE NORTH CENTRAL GULF STATES MOVES LITTLE THROUGH MON. NO SIGNIFICANT CHANGES FROM 00Z GFS/NAM NUMBERS ALONG WITH CONTINUED PRECIPITABLE WATER VALUES AROUND 2 INCHES WARRANT KEEPING POPS AT THEIR 50-60 PERCENT. LIGHT WESTERLY STEERING WINDS SUGGEST SLOW STORM MOVEMENT WITH CONCENTRATION OF STORMS OVER THE EASTERN HALF OF THE FORECAST AREA. LOCALLY HEAVY RAINS POSSIBLE... WITH OUTFLOW WINDS PLAYING A LARGE ROLE IN STORM FORMATION AND PROPAGATION. TUE/WED...MODELS CONTINUE TO DEPICT THE LOW/MID LEVEL RIDGE BUILDING BACK ACROSS THE SOUTHERN HALF OF THE PENINSULA. DECREASING RAIN CHANCES LOOK GOOD AS TEMPERATURES ALOFT STAY WARM AND THERE IS LESS MOISTURE TO WORK WITH. THU-SAT...LONGER RANGE MODELS...I.E. GFSLR/CANADIAN/ECMWF...ALL SHOW A DEEPENING HIGH PRESSURE SITUATION SETTING UP AS THE SURFACE TO 500MB RIDGE AXIS IS FORECAST TO BUILD NORTH INTO CENTRAL FLORIDA. THE RESULTING SOUTHEAST TO EASTERLY FLOW MARKS A RETURN TO MORE CLIMO AFTERNOON RAIN CHANCES OF 30 COASTAL/40 INTERIOR WITH LINGERING 20 PERCENT EVENING INTERIOR AND POSSIBLE ISOLATED COASTAL SHOWERS AND STORMS ALONG THE COAST TOWARD SUNRISE/MORNING. && .MARINE...WINDS BEGIN SHIFT BACK TO SOUTHEAST BY TUESDAY AND REMAIN THERE THROUGH THE REMAINDER OF THE FORECAST. SEAS STAY 3 FEET OR LESS DUE TO LIGHT SURFACE FLOW. NO HIGHLIGHTS. && .AVIATION...STORMS WILL BEGIN AFFECTING INTERIOR AIRPORTS BY 18-19Z AND MOVE TOWARD EAST COAST THROUGH LATE AFTERNOON. STRONGER STORMS ANTICIPATED NEAR EAST COAST LATE AFTN/EARLY EVE. IN ADDITION TO REDUCED VSBYS/CIGS STRONGER STORMS MAY CONTAIN STRONG GUSTS/HAIL. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 90 73 89 / 40 60 30 60 MCO 74 91 74 92 / 30 60 30 60 MLB 74 90 73 90 / 40 60 30 60 VRB 75 89 73 90 / 40 60 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GLITTO LONG TERM....WIMMER
Hazardous weather outlook, Aug 6, 10:28 AM EDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OFFICE MELBOURNE FL 1028 AM EDT SAT AUG 6 2005 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 062000- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 1028 AM EDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. ...NUMEROUS LIGHTNING STORMS EXPECTED THIS AFTERNOON... .DAY ONE...TODAY: ...THUNDERSTORM IMPACT... AN UPPER TROUGH WEST OF THE STATE COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL RESULT IN NUMEROUS LIGHTNING STORMS THIS AFTERNOON. WEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE WILL LIMIT THE INLAND PROGRESSION OF THE AFTERNOON EAST COAST SEA BREEZE. SCATTERED STORMS WILL REACH INTERIOR SECTIONS FROM WEST CENTRAL FLORIDA BY MID AFTERNOON. STORM COVERAGE AND INTENSITY WILL INCREASE NEAR THE EAST COAST LATE THIS AFTERNOON AS STORMS AND OUTFLOWS FROM THE INTERIOR APPROACH THE COAST AND INTERACT WITH THE EAST COAST BOUNDARY. THE MOST INTENSE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 50 TO 60 MPH...FREQUENT TO EXCESSIVE LIGHTNING AND PEA TO COIN SIZE HAIL. ENHANCED WIND SHEAR NEAR THE EAST COAST MAY ALSO RESULT IN A BRIEF FUNNEL CLOUD OR TORNADO LATE THIS AFTERNOON. PERSONS OUTDOORS SHOULD KEEP AN EYE TO THE SKY AS CONDITIONS MAY CHANGE RAPIDLY. BE PREPARED TO MOVE INDOORS AT THE FIRST SIGN OF THREATENING WEATHER. ...FLOOD IMPACT... LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES WILL BE POSSIBLE WITH THE STRONGEST STORMS THIS AFTERNOON AND INTO THE EARLY EVENING. TEMPORARY INUNDATION OF LOW LYING FLOOD PRONE AREAS WITH PONDING OF WATER ON ROADWAYS IS EXPECTED. MOTORISTS SHOULD USE EXTRA CARE ON WET ROADWAYS...REDUCING SPEED AND ALLOWING EXTRA FOLLOWING DISTANCE. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STRONG LIGHTNING STORMS WILL BE POSSIBLE OVER THE INTRACOASTAL AND IMMEDIATE COASTAL WATERS FROM LATE AFTERNOON INTO EARLY EVENING. STORMS MOVING OFFSHORE OR PARALLEL TO THE COAST WILL BE CAPABLE OF WIND GUSTS OF 35 TO 45 KNOTS OR HIGHER...FREQUENT CLOUD TO WATER LIGHTNING AND ROUGH SEAS. ...WATERSPOUT IMPACT... DUE TO THE MARINE SEA BREEZE BOUNDARY...ENHANCED TURNING OF WINDS WILL BE POSSIBLE WITHIN THE COASTAL ZONE. INTERACTION OF MARINE AND OTHER SMALL SCALE BOUNDARIES WITH STORMS APPROACHING FROM THE NORTH AND WEST MAY PROMOTE THE DEVELOPMENT OF WATERSPOUTS AT THE COAST AND OVER THE INTRACOASTAL WATERWAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY: NUMEROUS SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED SUNDAY AND MONDAY. LIGHTNING STORM COVERAGE IS EXPECTED TO BECOME SCATTERED BY TUESDAY AND THROUGH THE REMAINDER OF THE WORK WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF A SEVERE WEATHER WARNING IS ISSUED IN YOUR AREA. PENDERGRAST/GLITTO
In the hours before
Special weather statement, Aug 6, 2:59 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 259 PM EDT SAT AUG 6 2005 FLZ144-061945- SOUTHERN LAKE COUNTY- 259 PM EDT SAT AUG 6 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL APPROACHING WESTERN LAKE COUNTY... AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN INTENSIFYING STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL WEST OF MASCOTTE...MOVING EAST AT 10 MPH. THE STORM AND OTHER STRENGTHENING STORMS WILL MOVE INTO WESTERN LAKE COUNTY SHORTLY AFTER 3 PM. AREAS AFFECTED INCLUDE LEESBURG...OKAHUMPKA...AND MASCOTTE. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. 52
Special weather statement, Aug 6, 4:00 PM EDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 400 PM EDT SAT AUG 6 2005 FLZ144-062045- SOUTHERN LAKE COUNTY- 400 PM EDT SAT AUG 6 2005 ...STORMS WITH EXCESSIVE LIGHTNING OVER SOUTHWESTERN LAKE COUNTY... AT 352 PM EDT...WEATHER RADAR AND LIGHTNING DETECTION EQUIPMENT INDICATED A CLUSTER OF STORMS OVER SOUTH LAKE COUNTY THAT WAS GENERATING EXCESSIVE LIGHTNING. STRONG GUSTY WINDS CAN BE EXPECTED AS WELL. THE STORMS WERE APPROACHING THE TOWN OF CLERMONT AT ABOUT 10 MILES PER HOUR. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR ENCLOSED AUTOMOBILE. TREES AND OPEN SHELTERS FOUND ON A BEACH OR GOLF COURSE OFFER NO PROTECTION. BOATERS ON THE OPEN WATER ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. GET TO SAFE HARBOR AT THE FIRST SIGN OF A LIGHTNING STORM THEN SEEK SHELTER IN A BUILDING OR ENCLOSED VEHICLE AS QUICKLY AS POSSIBLE. BRAGAW
Special weather statement, Aug 6, 5:15 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 515 PM EDT SAT AUG 6 2005 FLZ045-046-053-062215- ORANGE-OSCEOLA-SEMINOLE- 515 PM EDT SAT AUG 6 2005 ...BOUNDARY COLLISION EXPECTED TO GENERATE LINE OF STRONG STORMS FROM SEMINOLE COUNTY SOUTHWARD ACROSS CENTRAL ORANGE COUNTY AND NORTHERN OSCEOLA COUNTY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED TWO BOUNDARIES ABOUT TO COLLIDE OVER SEMINOLE...ORANGE AND OSCEOLA COUNTIES. THIS WILL LIKELY RESULT IN A SOLID OR BROKEN LINE OF STRONG STORMS CAPABLE OF PRODUCING FREQUENT TO EXCESSIVE LIGHTNING STRIKES...STRONG DOWNBURST WINDS AND SMALL HAIL THROUGH 615 PM. MOVEMENT WILL BE TOWARD THE EAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORMS WHICH MAY EXPERIENCE FREQUENT TO EXCESSIVE LIGHTNING...STRONG WINDS AND SMALL HAIL INCLUDE SANFORD...WINTER SPRINGS...AZALEA PARK...ORLANDO EXECUTIVE AND INTERNATIONAL AIRPORTS AND NARCOOSSEE. KELLY
Special weather statement, Aug 6, 5:55 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 555 PM EDT SAT AUG 6 2005 FLZ058-062245- OKEECHOBEE- 555 PM EDT SAT AUG 6 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL SOUTH OKEECHOBEE COUNTY... AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER TAYLOR CREEK ON THE NORTH SHORE OF LAKE OKEECHOBE. THE STORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE FOUR SEASONS ESTATES. IF THE STORM STRENGTHENS FURTHER...A WARNING WILL BE ISSUED. BRAGAW
Special weather statement, Aug 6, 6:14 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 614 PM EDT SAT AUG 6 2005 FLZ041-046-062300- INLAND VOLUSIA COUNTY-SEMINOLE- 614 PM EDT SAT AUG 6 2005 ...STRONG STORM CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL NORTHWESTERN SEMINOLE COUNTY MOVING INTO WESTERN VOLUSIA COUNTY... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SANFORD...MOVING NORTH AT 25 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS AND SMALL HAIL INCLUDE DE BARY...ORANGE CITY AND DELAND. KELLY
Nearby
Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.